Jumping & Twitching at night

Hi all

At night, every night i jump and twitch and have terrible restless legs. The worst thing is that i get palpatations and a tight chest and my heart skips a beat..when this happens i jump awake frightened that i'm having a heart attach. This happens several times and can last a few hours before i actually get into a deep sleep.

Since i started taking gabapentin over a week ago, i have found that it is worse and i am having very vivid dreams. So much so, the other night i had such a bad dream where a dreamt a man on a motorbike had crashed through my window and was going to shoot me...my husband said i leapt out of bed (leaping out of bed isn't usually possible), scampered acrosss the floor screaming "he's going to kill us".

I was asleep while this was happening...when i come around i was so confused and dazed. In the morning i had a very swollen bruised ankle and a cut toe!.

I don't know what to do, i have told the doc many times what happens at night and been told it's anxiety. I can't go on like this, i'm so tired all the time and it's disturbing my husband as i grab him everytime i jump awake.

Is this usual with fibro, does this happen to anyone else?

Please, i'm at my wits end!!!!

5 Replies

oldestnewest
  • So sorry to hear this Nicola, I'd be booking an appointment and telling my doctor that I wanted to talk about this and telling him you've been worse since you've been taking the Gabapentin.

    I'm sure someone will come along soon with a better answer than me. x

  • Thankyou Sue. Been trying to get an appointment with the best doc at my surgery but he's not available to weds. The other docs are not very understanding nor sympathetic to be honest, so i really want to see this particular doc.xxx

  • I know what you mean, mine has semi retired and I get on so well with him and now there's a young doctor in his place. It's not the same. I can't go when my dr is there cos I work those days. I hope you can get in to see him, do you have good receptionists who would understand if you had a word with them. Keep at it.... x

  • I have had the same problem I have really awful dreams about someone trying to kill me (I once started beating my man up in the middle of the night) or something bad happens to someone i care about. I too was put on Gabapentine and it got worse. My doctor told me it's anxiety dreams. I got used to the tablets and it wasn't so bad. My doctor put me on Fluoxtine to help and it did for a while but not anymore. I have just been changed to Duluxotine for fibro as well as the anxiety so i'll see how that goes as only the 1st week. Good luck :D xxx

  • hi nicola i get terrible restless legs ,n twitching n jumping i usually take some paracetamol about an hour before i switch my lights of, try n stay calm listen to some soft music or read a nice book, my daughter is a quilified hypnotherapist and so she gives me some treatment she has put me some hynotherapy music on my laptop its great really relaxing any time of the day just google hypnotherapy music im sure u will find something to download .the gabapentin cud be making u dream i had bad dreams wen i was takin amatriptyline so i came of it.hope this helps a little.xxx

You may also like...